© 1972

Non-Homogeneous Boundary Value Problems and Applications

Vol. 1


Part of the Die Grundlehren der mathematischen Wissenschaften book series (GL, volume 181)

Table of contents

  1. Front Matter
    Pages I-XVI
  2. J. L. Lions, E. Magenes
    Pages 1-108
  3. J. L. Lions, E. Magenes
    Pages 109-226
  4. J. L. Lions, E. Magenes
    Pages 227-308
  5. Back Matter
    Pages 309-360

About this book


1. We describe, at first in a very formaI manner, our essential aim. n Let m be an op en subset of R , with boundary am. In m and on am we introduce, respectively, linear differential operators P and Qj' 0 ~ i ~ 'V. By "non-homogeneous boundary value problem" we mean a problem of the following type: let f and gj' 0 ~ i ~ 'v, be given in function space s F and G , F being a space" on m" and the G/ s spaces" on am" ; j we seek u in a function space u/t "on m" satisfying (1) Pu = f in m, (2) Qju = gj on am, 0 ~ i ~ 'v«])). Qj may be identically zero on part of am, so that the number of boundary conditions may depend on the part of am considered 2. We take as "working hypothesis" that, for fEF and gjEG , j the problem (1), (2) admits a unique solution u E U/t, which depends 3 continuously on the data . But for alllinear probIems, there is a large number of choiees for the space s u/t and {F; G} (naturally linke d together). j Generally speaking, our aim is to determine families of spaces 'ft and {F; G}, associated in a "natural" way with problem (1), (2) and con­ j venient for applications, and also all possible choiees for u/t and {F; G} j in these families.


Boundary Natural Randwertproblem Value Problems compactness derivative differential equation distribution form function space interpolation iteration operator ordinary differential equation variational problem

Authors and affiliations

  1. 1.University of ParisFrance
  2. 2.University of PaviaItaly

Bibliographic information

  • Book Title Non-Homogeneous Boundary Value Problems and Applications
  • Book Subtitle Vol. 1
  • Authors Jacques Louis Lions
    Enrico Magenes
  • Series Title Die Grundlehren der mathematischen Wissenschaften
  • DOI
  • Copyright Information Springer-Verlag Berlin Heidelberg 1972
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Springer Book Archive
  • Hardcover ISBN 978-3-540-05363-7
  • Softcover ISBN 978-3-642-65163-2
  • eBook ISBN 978-3-642-65161-8
  • Series ISSN 0072-7830
  • Edition Number 1
  • Number of Pages XVI, 360
  • Number of Illustrations 0 b/w illustrations, 0 illustrations in colour
  • Additional Information Title of the original French edition: Problemes aux limites non homogenes et applications
  • Topics Analysis
  • Buy this book on publisher's site
Industry Sectors
Finance, Business & Banking
IT & Software